I have just come across this site while trying to research my problem, I wish I had read it before!
I Quit Propecia in mid April due to sensitivity reduction in my penis and reduced ejaculate. I was on Propecia for 18 months, inconsistently over the last 6 months in an attempt to control my problems.
After 2-3 weeks of quitting, my libido / sensitivity returned to high levels, but have subsequently dropped and remain low with occasional surges lasting 3-4 days. The most recent surge was last week however it has dropped and not recovered since the weekend. During this surge, I felt back to normal (pre Propecia), the sensitivity especially around the head area was very high and my ejaculate seems normal, it was not runny and was high in volume.
I am concerned that I did not take hormone tests before starting Propecia or since quitting, therefore I do not have a baseline to go by. I have started taking multivitamins which include zinc and fish oil capsules (this week). I have also increased my exercise regime (last 2 weeks) in an attempt to resolve a potential testosterone issue.
I am becoming increasingly anxious and confused over this problem. I thought my sensitivity would return to normal after quitting especially after 2.5 months, I find it strange that I have had a couple of surges since quitting. It proves to me that everything still works as it used to (morning / spontaneous erections) but it was short lived.
During my reduced sensitivity, I have refrained from sex/masturbation for 2-3 days to test whether the sensitivity returns to high levels, and while slightly elevated, it is nothing like normal sensitivity. I have no problems achieving or maintaining an erection and becoming aroused, the problem is this numbness.
I am trying to collate as much information as I can from this and other forums, and I am in need of some assistance.
Is it too early for me to see a doctor about this problem? It has been roughly 2.5 months since I quit. I have made some improvements in this time.
My recovery rate between sex/masturbation has improved while on Propecia I could only masturbate once a day there would be a prolonged lack of sensitivity and unnatural soreness in my penis preventing me from going again. The soreness is no longer a problem.
Also The surges in libido/sensitivity I described have had make me wonder if I am recovering? I could not find examples of how long it takes to recover by yourself from Propecia side effects on the forums, I guess once you have recovered there is little need to come back.
Is there any UK based doctors (London preferably) that anyone can recommend. As I mentioned I do not have a baseline so I imagine it would take a doctor with experience of treating this problem to at least understand what I am facing.
Thanks in advance and I will keep updates on my progress for anyone else in a similar situation